Skip to main content

Potiga News

Some people have noticed a change in their skin color after talking the anti-seizure drug, Protiga. This might cause vision problems, in some people.

Potiga Side-Effects 

According to the FDA, some people using Protiga have noticed a change in their skin color. Some have even experienced a change in the color of their retina (which a patient would have a hard time noticing). This might cause vision problems or even blindness.

If you know someone who took Protiga or Ezogabine to treat their seizures- and suffered vision loss or blindness- you should contact a doctor right away.

Is Potiga Safe? 

Protiga (or the generic drug, ezogabine) is produced by GlaxoSmithKline. For now, the FDA decided any skin discoloration due to Protiga is likely just cosmetic, and not harmful. If you've seen any change in your skin's color, please get in touch with your doctor right away. The FDA says the drug's label has enough directions to help with these symptoms. As a precaution, it has also directed GlaxoSmithKline to engage in further study.

Popular posts from this blog

News About Phenobarbital Tablets by C.O.Truxton

Do you own a bottle of Phenobarbital Tablets by C.O. Truxton, Inc.?   Maybe you, or someone you know, has been prescribed phenobarbital tablets for sleep, or to control convulsions or seizures.

C.O. Truxton, Inc., has recalled Phenobarbital Tablets, 15mg, because someone who bought a bottle of this medication discovered the label had been placed in error on a bottle of this medication with a different dosage strength. The bottle labeled 15mg tablets was actually 30mg tablets. This mistake on the label could potentially cause someone to accidentally take an overdose of phenobarbital.

If you take an overdose of phenobarbital, it can cause:

your heart to beat too fast your breathing to be too rapid  you to become pale, weak, and sweat heavily  you to become unconscious  your kidneys to fail, leading to reduced urine, swelling of legs and feet, possibly confusion, shortness of breath you to fall into a coma you to need life-saving emergency treatment 

Even though only one mislabeled bottle…

News About Codeine and Tramadol Restrictions for Children

Earlier this year, the Food and Drug Administration warned parents against giving their young ones prescription drugs with codeine and tramadol. The agency said that the drugs could lead to severe breathing problems among the children and even death.

Codeine is indicated as a suitable drug for pain and cough while Tramadol heals pain. Codeine is also used as a cough syrup for toddlers and cold remedies. Manufactured by Par Pharmaceuticals, codeine is a generic medicine which is associated with various brands. It is usually marketed as a single ingredient drug or in combination preparations with paracetamol, aspirin, and ibuprofen.  The various combinations also pose a greater risk to children aged 12 years and below and among adolescents aged 18 years and below.  The drug is also marketed in products containing muscle relaxers. Healthcare providers are discouraged from prescribing the drug to adolescents aged between 12  and 18 years who are obese or show any other conditions that may…

Infant/Child Reduced Energy Defibrillation Electrodes News

The US Food and Drug Administration recently announced a voluntary field action on the Infant/Child Reduced Energy Defibrillation Electrodes, citing possible defects in the product. The voluntary field action for the product was carried out by Physio-Control, one of the leading defibrillator manufacturers in the country, although the product in question was manufactured by Cardinal Health. The FDA has since classified the voluntary field action as a Class 1 recall based on the artwork depiction of incorrect placement of defibrillation electrodes.

The FDA went further to state that these defibrillation electrodes, manufactured by Cardinal Health, don’t have any functional or performance defects. The only problem with these defibrillation electrodes is in their packaging, where the manufacturer displays the incorrect electrode placement on the infant’s body. These defibrillation electrodes are part of the components of Cardinal Health’s Lifepak automated external defibrillators.

The pur…